Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itchy sores around the clitoris?

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Wed, 15 Mar 2017 in Women's Health
Question: hi , i have been having this itch that hurts when i scratch around my clitoris. i've checked myself to see what it was and i saw a red line on the side of it and one on the other side almost like i itched so hard it created a irritated scar. I don't know if i've created this or i have an infection. I have only been sexually active with one person and he doesn't have any diseases or infections.
doctor
Answered by Dr. Timothy Raichle 33 minutes later
Brief Answer:
This sounds like inflammation of the skin, most likely yeast

Detailed Answer:
The most likely explanation for vulvar skin (that includes the area up around the clitoris) is related to a yeast infection of the skin. This would be associated with itching and variably a discharge noticeable in the skin folds.

This could be treated over the counter with a yeast cream such as Monistat. One could apply Monistat superficially a few times per day and use hydrocortisone cream for the itching.

Like I said, that is the most likely explanation. It will be made worse by tight-fitting clothes and overuse of anti-bacterial soaps.

Does this help?
Dr. Tim
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Timothy Raichle 1 hour later
yes! this helped lot thank you for the advice!
doctor
Answered by Dr. Timothy Raichle 53 minutes later
Brief Answer:
You are very welcome

Detailed Answer:
I wish you the best of luck!
Dr. Tim
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Hydrocortisone cream

doctor1 MD

Hello doctor The left side corner of the lower and lips and it's lowercvrrmillion border is giving me trouble , I feel like it's dry and some kind of tape is stuck to it sometimes , sometimes I feel little bit of itchy in the corner where the...

doctor1 MD

Hello doctor This is XXXX , I am presently in south XXXXXXX ... for the past couple of days the right side lower lips is red like rashes sometimes sometimes it is not . Also today there was many dead skin around the vermillion border so I wiped it...

doctor1 MD

Hello doctor The left side of the lower lips feels sore like the skin is peeled or a pimple is there ( actually last two days the entire lower lips were dry flaky and peeling so I wiped it off with cotton bud applied hydrocortisone cream overnight...

doctor1 MD

hello Dr, I have a callused and try skin on medial or the ulnar side of my wrist . the doctor prescribed me a hydrocortisone cream, i used it but not as frequent.and now i am noticing cracks in that area of the skin and it is too dry to feel any sensation on it. it happenned suddenly since a year and a half and i was unable to diagnose the reason. Can you please help. thanks

doctor1 MD

My 7 year old granddaughter has been crying for a half hour due to extremely itchy vaginal area. She has seen her pediatrician about this recently and no diagnosis has been available. This bout this evening was quite exteeme. I gave her an aveno bath- put hydrocortisone cream on her and have her the prescribed dose of benedryl . She is finally resting comfortably. What could this be?

doctor1 MD

Two days ago my scalp started to itch at the back of my neck.Now I lhave a rash extendine from the top of my left ear down behind my earwhich is red and itchy and swollen .Feels like I have a lump behind my left ear.Not to mention bumps that are swelling up in my scalp.Tried benadryl , hydrocortisone cream . The itching is driveing me crazy.

doctor1 MD

Hi my husband is suffering from fungal infection of the groin , his dermatologist prescribed him canesten and nizorale cream. since he started the treatment his situation became much worse and the infection spread! so he went back and the doctor prescribed him Gupisone 20mg tablets and a hydrocortisone 17 butyrate 0.1% cream. His skin is really irritated already is it safe to use such treatment as it contains steroids which might increase the irritation?